Home > Groups > Lansoprazole and Stroke > Hi, my 81 year old dad had a TIA this weekend, he ...

Hi, my 81 year old dad had a TIA this weekend, he ...

  • Hi, my 81 year old dad had a TIA this weekend, he is on Lanzapropole once daily as he really does suffer with bad abdominal pains and weight loss, can I just ask please can this drug actually contribute to TIA's ? Thank you xx

    Post created 4 months 3 weeks ago

Comments

  • Perhaps because my post was

    Perhaps because my post was cropped, the exact idea was not relayed adequately to you. Yes, available data are indeed related to Heart disease, but what you could not read from my post is that stemming from the principle of effect on the vasodilator nitric oxide, the same rational could be extrapolated to TIA as those are due to also plaques in the cerebral circulation! Therefore while there is no direct evidence based on well controlled studies linking lansoprazole to TIA, the same rational as for heart disease, is plausible.
    What failed to be relayed to you, too, is that it is important to bear in mind that even though there is a potential relation of PPIs to TIA, you have to consider the risk benefit of using it, especially if your father was fended off( by lansoprazole) from a serious G.I. problem that could have otherwise occurred!

    4 months 3 weeks ago

  • I have just read the link and

    I have just read the link and I think it's more relevant to heart problems ? He does have AF which he is on blood thinners for, statins for cholesterol and the Lanzapropole for the stomach problems, my concern is that as he had a TIA at the weekend (even though he is on regular treatment for all the above) I was hoping that he would be safe from having a full blown stroke and I was worried about Lanzapropole, regards

    4 months 3 weeks ago

  • Many thanks for your help,

    Many thanks for your help, kind regards Janet

    4 months 3 weeks ago

  • I suggest you read this,

    I suggest you read this, Janet.
    https://www.theguardian.com/society/2015/jun/09/heartburn-drugs-could-in...
    There is evidence of increased risk of heart attacks in patients on PPIs, by effect on nitric oxide( a vasodilator) release, and thus allowing augmentation of vessel plaques-same mechanism inTIA. Nevertheless, age like in your father's case, is a v high risk factor as well, and had your father had serious gastrointestinal issues perhaps they would have posed more threat to his health had he not taken PPIs. More is elaborated on, in that article.
    Dr Hana Fayyad, pediatrician

    (Maria Jasmine Freeman, author of The Cross Of Menopause-Immolation🔥🔥🔥)

    4 months 3 weeks ago

Add comment

Log in or register to post comments

Follow the post

Log in or register to follow the post.

Reply to Post

Log in or register to post comments.

0 likes